Hail, Clark
- When
- March 24, 10:00 AM PST
- Where
- Clark County, Hazel Dell
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.667, -122.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Mar 24, 8:30 AM PST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
830 AM PST WED MAR 24 2004
.SYNOPSIS...A DEEP COLD LOW PRESSURE AREA ALOFT OVER THE EASTERN
PACIFIC IS SLOWLY MOVING EAST TOWARD THE PACIFIC NORTHWEST. IT HAS
SPUN OFF A COLD FRONT WHICH IS MOVING THROUGH THE FORECAST AREA THIS
MORNING. THE AIR MASS BEHIND THE FRONT WILL BE SHOWERY AND COOL WITH
THUNDERSTORMS THIS AFTERNOON. THIS WILL BE FOLLOWED BY AN EVEN
STRONGER COLD FRONT LATE WEDNESDAY NIGHT AND THURSDAY THAT MAY BRING
WIND GUSTS OF 60 MPH TO THE COASTAL HEADLANDS. THE MAIN UPPER LOW IS
FORECAST TO COME ONSHORE THURSDAY NIGHT AND FRIDAY MORNING...WITH
SHOWERS PERSISTING INTO SATURDAY. SNOW LEVELS WILL DROP TO NEAR
CASCADE PASS ELEVATIONS WEDNESDAY AND CONTINUE NEAR OR BELOW THE
PASSES THROUGH THE END OF THE WEEK.
.SHORT TERM...A DEEP UPPER LOW OFFSHORE NEAR 48N 138W IS MOVING
SLOWLY TOWARD THE COAST AND WILL ROTATE SEVERAL PROGRESSIVELY
STRONGER COLD FRONTS INLAND. THE FIRST FRONT IS APPROACHING THE
CASCADES THIS MORNING. NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
SHOWING AN AREA OF PRECIPITATION OVER THE CASCADES WITH SHOWERS
INCREASING IN COVERAGE AND INTENSITY MOVING INTO THE FORECAST AREA
WEST OF THE CASCADES. THE INFRARED SATELLITE IMAGERY SHOWS A LARGE
AREA OF COLD CU OVER THE NORTHEASTER PACIFIC FROM 45N TO 52N AND EAST
OF 136W. CHANCE OF THUNDERSTORMS OVER THE NORTHERN ZONES LATER THIS
MORNING AND AFTERNOON LOOKS GOOD WITH BELOW 0 LIFTED INDEXES AND
AROUND -31 DEGREES CENTIGRADE WITH THE CU...COULD POSSIBLY GET SOME
SMALL HAIL. SNOW LEVELS WILL DROP TO NEAR THE PASSES IN THE CASCADES
WITH THIS COLDER AIR MASS AND EXPECT 3 TO 5 INCHES OF NEW SNOW WITH
HEAVIEST AMOUNTS ABOVE THE PASSES.
THE GFS MODEL INDICATES A FRONTAL WAVE APPROACHING 145W LONGITUDE
THAT WILL CONTINUE TO DEVELOP INTO A LOW PRESSURE AREA AS IT SWINGS
AROUND THE LOW TOWARD VANCOUVER ISLAND TONIGHT AND THURSDAY. THIS
WILL TIGHTEN THE SURFACE GRADIENT ALONG THE COAST AHEAD OF THE NEXT
COLD FRONT. A COASTAL JET IS ALREADY INDICATED BY GFS WITH BOUNDARY
WINDS 55 KTS AND 850 MILLIBAR WINDS 65 KTS ADJACENT TO THE COAST AT 4
AM PST THURSDAY. EXPECT THE SYSTEM COULD BE EVEN STRONGER THAN THE
MODEL...WILL DECIDE FOR AFTERNOON PACKAGE WHETHER TO UPGRADE HIGH
WIND WATCH FOR THE COASTAL HEADLANDS TO A WARNING OR NOT. SNOW LEVELS
REMAIN NEAR OR BELOW THE CASCADE PASSES WITH 4 TO 6 INCHES OF NEW
SNOW EXPECTED WEDNESDAY NIGHT INTO THURSDAY.
THE COLD UPPER LOW WILL OPEN UP AS A TROUGH AND MOVE THROUGH THE
FORECAST AREA THURSDAY NIGHT AND FRIDAY MORNING. THIS WILL BRING COLD
AIR ALOFT AND STEEPEN LAPSE RATES TO KEEP SHOWERS QUITE ACTIVE...WITH
SNOW IN THE CASCADES DOWN TO NEAR 3000 FEET OR A TOUCH LOWER. THE
BEST CHANCE OF THUNDERSTORMS WITH THIS AIR MASS WILL LIKELY BE NEAR
THE COAST THURSDAY NIGHT IF THE MODELS ARE CORRECT...THE COLDEST AIR
ALOFT MAY MOVE THROUGH TOO EARLY IN THE MORNING FRIDAY FOR THE INLAND
AREAS. WILL NEED TO WATCH THIS. LIKENS
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...MODELS HINT AT
A POSSIBLE SHORT WAVE MOVING THROUGH SATURDAY...MAINLY NORTH OF OUR
AREA. WILL KEEP CURRENT FORECAST OF SCATTERED SHOWERS...WITH HIGHER
POPS IN THE NORTH. EXTENDED MODELS STILL IN FAIRLY GOOD AGREEMENT ON
HIGH PRESSURE BUILDING INTO THE PACIFIC NORTHWEST FOR DRIER WEATHER
SUNDAY AND MONDAY. THE GFS IS INDICATING A WEAK SHORT WAVE FOR
TUESDAY...BUT WILL STICK WITH CURRENT DRY FORECAST UNTIL MODELS HAVE
CONSENSUS OF CHANGE. IN COORDINATION WITH ADJACENT OFFICES WILL USE
DRIER PREVIOUS RUN OF MRF FOR THE EXTENDED PERIOD.
&&
.PRELIMINARY POINT POPS
AST 76966 PDX 75966 SLE 75966 EUG 75966
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
.OR/WA...GALE WARNING CAPE SHOALWATER TO FLORENCE TONIGHT AND
THURSDAY
SMALL CRAFT ADVISORY TODAY CAPE SHOALWATER TO FLORENCE.
HIGH SURF ADVISORY TONIGHT AND THURSDAY CAPE SHOALWATER TO
FLORENCE.
HIGH WIND WATCH SOUTH WASHINGTON COAST AND NORTH AND
CENTRAL OREGON COAST TONIGHT AND THURSDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 446 AM PST WED MAR 24 2004 ORZ001-002-WAZ021-251400- CENTRAL OREGON COAST-NORTH OREGON COAST-SOUTH WASHINGTON COAST- 446 AM PST WED MAR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND NORTHWEST OREGON. .DAY ONE...TODAY .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY HIGH WIND WATCH NORTH AND CENTRAL OREGON COAST AND SOUTH WASHINGTON COAST TONIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CALL IN IF CRITERIA IS MET. ORZ003>013-WAZ019-020-022-023-039-040-251400- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL WILLAMETTE VALLEY- COAST RANGE OF NORTHWEST OREGON-GREATER PORTLAND METRO AREA- GREATER VANCOUVER AREA-LOWER COLUMBIA-LOWER COLUMBIA AND I - 5 CORRIDOR IN COWLITZ COUNTY-NORTHERN OREGON CASCADE FOOTHILLS- NORTHERN OREGON CASCADES-SOUTH WILLAMETTE VALLEY- SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES- WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS- 446 AM PST WED MAR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND NORTHWEST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
944 AM PST WED MAR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL 5 NNE CAPE DISAPPOINTME 46.34N 124.05W
03/24/2004 0.25 INCH PACIFIC WA TRAINED SPOTTER
SHORT DURATION PEA SIZED HAIL COVERING GROUND
&&
TLHThe Portland,OR radar (KRTX), 23 km away, was scanning. The volume nearest the first event began at 17:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2004Every state in 2004This day in weather historyWarnings in Washington, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388666.